Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 17, NWS Brownsville, TX

December 23, 20205 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 23, 2020, 3:14 PM CST for 5 counties in Texas. It took effect at Dec 24, 2020, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 3:14 PM CST (21:14 UTC)
In effect from
Dec 24, 2020, 12:00 AM CST
Expired
Dec 24, 2020, 12:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
295 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

092 
WWUS74 KBRO 232114
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
314 PM CST Wed Dec 23 2020

TXZ250-251-240515-
/O.NEW.KBRO.WI.Y.0017.201224T0600Z-201224T1500Z/
/O.NEW.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Brooks-Inland Kenedy-
Including the cities of Falfurrias and Sarita
314 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 40 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Brooks and Inland Kenedy Counties.

* WHEN...For the Wind Advisory, from midnight tonight to 9 AM 
  CST Thursday. For the Freeze Watch, from late Thursday night 
  through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ254-353-240515-
/O.NEW.KBRO.WI.Y.0017.201224T0800Z-201224T1800Z/
/O.NEW.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Inland Willacy-Northern Hidalgo-
Including the cities of Raymondville and San Manuel
314 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON CST THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 40 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...Inland Willacy and Northern Hidalgo Counties.

* WHEN...For the Wind Advisory, from 2 AM to noon CST Thursday. 
  For the Freeze Watch, from late Thursday night through Friday 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ351-240515-
/O.NEW.KBRO.WI.Y.0017.201224T0600Z-201224T1500Z/
Coastal Kenedy-
314 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
THURSDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Coastal Kenedy County.

* WHEN...From midnight tonight to 9 AM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ253-255>257-240515-
/O.NEW.KBRO.WI.Y.0017.201224T0800Z-201224T1800Z/
Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
314 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON CST THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Southern Hidalgo, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From 2 AM to noon CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ248-249-252-240515-
/O.NEW.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
314 PM CST Wed Dec 23 2020

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Zapata, Jim Hogg and Starr Counties.

* WHEN...From late Thursday night through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
3 follow-up statements
994 
WWUS74 KBRO 240421
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1021 PM CST Wed Dec 23 2020

TXZ250-251-241200-
/O.CON.KBRO.WI.Y.0017.201224T0600Z-201224T1500Z/
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Brooks-Inland Kenedy-
Including the cities of Falfurrias and Sarita
1021 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 40 mph expected. For the Freeze Watch, sub-
  freezing temperatures as low as 30 possible.

* WHERE...Brooks and Inland Kenedy Counties.

* WHEN...For the Wind Advisory, from midnight tonight to 9 AM 
  CST Thursday. For the Freeze Watch, from late Thursday night 
  through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ254-353-241200-
/O.CON.KBRO.WI.Y.0017.201224T0800Z-201224T1800Z/
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Inland Willacy-Northern Hidalgo-
Including the cities of Raymondville and San Manuel
1021 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 40 mph expected. For the Freeze Watch, sub- 
  freezing temperatures as low as 30 possible.

* WHERE...Inland Willacy and Northern Hidalgo Counties.

* WHEN...For the Wind Advisory, from 2 AM to noon CST Thursday. 
  For the Freeze Watch, from late Thursday night through Friday 
  morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ351-241200-
/O.CON.KBRO.WI.Y.0017.201224T0600Z-201224T1500Z/
Coastal Kenedy-
1021 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Coastal Kenedy County.

* WHEN...From midnight tonight to 9 AM CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ253-255>257-241200-
/O.CON.KBRO.WI.Y.0017.201224T0800Z-201224T1800Z/
Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
1021 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON CST
THURSDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Southern Hidalgo, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...From 2 AM to noon CST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ248-249-252-241200-
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
1021 PM CST Wed Dec 23 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible.

* WHERE...Zapata, Jim Hogg and Starr Counties.

* WHEN...From late Thursday night through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
032 
WWUS74 KBRO 240916
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
316 AM CST Thu Dec 24 2020

TXZ254-353-241730-
/O.CON.KBRO.WI.Y.0017.000000T0000Z-201224T1800Z/
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Inland Willacy-Northern Hidalgo-
Including the cities of Raymondville and San Manuel
316 AM CST Thu Dec 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 40 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 29 possible.

* WHERE...Northern Hidalgo and Inland Willacy Counties.

* WHEN...For the Wind Advisory, until noon CST today. For the 
  Freeze Watch, from late tonight through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ250-251-241730-
/O.CON.KBRO.WI.Y.0017.000000T0000Z-201224T1500Z/
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Brooks-Inland Kenedy-
Including the cities of Falfurrias and Sarita
316 AM CST Thu Dec 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the Wind Advisory, north winds 20 to 30 mph with 
  gusts up to 35 mph. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Inland Kenedy and Brooks Counties.

* WHEN...For the Wind Advisory, until 9 AM CST this morning. For 
  the Freeze Watch, from late tonight through Friday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ351-241500-
/O.CON.KBRO.WI.Y.0017.000000T0000Z-201224T1500Z/
Coastal Kenedy-
316 AM CST Thu Dec 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Coastal Kenedy County.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ253-255>257-241730-
/O.CON.KBRO.WI.Y.0017.000000T0000Z-201224T1800Z/
Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
316 AM CST Thu Dec 24 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Southern Hidalgo, Inland Cameron, Coastal Cameron and 
  Coastal Willacy Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ248-249-252-241730-
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
316 AM CST Thu Dec 24 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Zapata, Jim Hogg and Starr Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

56
604 
WWUS74 KBRO 241759
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1159 AM CST Thu Dec 24 2020

TXZ254-353-250200-
/O.EXP.KBRO.WI.Y.0017.000000T0000Z-201224T1800Z/
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Inland Willacy-Northern Hidalgo-
Including the cities of Raymondville and San Manuel
1159 AM CST Thu Dec 24 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Northern Hidalgo and Inland Willacy Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ253-255>257-241900-
/O.EXP.KBRO.WI.Y.0017.000000T0000Z-201224T1800Z/
Southern Hidalgo-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of McAllen, Edinburg, Pharr, Mission, 
Weslaco, Brownsville, Harlingen, Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
1159 AM CST Thu Dec 24 2020

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Northwest winds 15 to 20 mph with occasional higher gusts.

$$

TXZ248>252-250200-
/O.CON.KBRO.FZ.A.0001.201225T0900Z-201225T1400Z/
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, and Roma
1159 AM CST Thu Dec 24 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Zapata, Jim Hogg, Inland Kenedy, Brooks and Starr 
  Counties.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:02 PM CST, 12 minutes earlier.

Area forecast discussion, Dec 23, 3:02 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
302 PM CST Wed Dec 23 2020

.SHORT TERM (Now through Thursday Night)...Latest Model suite has
not wavered much from previous solutions in regard to the sharp
Canadian Cold front expected to move through Deep South Texas after
Midnight.  A whole slew of hazards will be in place first the Gale
warning for the Laguna Madre and Gulf waters remains in tact
starting at midnight. A wind advisory will be posted for the eastern
half of the CWA with onset as the front moves through and ending
around Noon Thu. The FireWx Watch will be upgraded (and expanded) to
a Red Flag Warning and finally a Freeze Watch will be introduced for
late night Christmas Eve into a early Christmas morning(3am-8am).

Latest 2PM observations show the cold front extending from DFW
Metroplex to San Angelo and westward. The front looks to arrive in
the northern and western Ranchlands between Midnight-2 AM than
speeding through the RGV from as early as 2 am to 4 am. Isobars and
and 500-1000mb thicknesses are tightly packed behind this already
established storm system and is not expected to lose any punch as it
moves into South Texas overnight. GFS/EC show 850mb winds 40-50
knots at 12Z Thu and a 6 hour temperature drop of 20-30 degrees. As
for rain a narrow band of showers is still possible along and just
behid the front but with the fast forward motion of the front any
rain will be short-lived and mainly in the Lower RGV and offshore.
The upper trough quickly moves east of the State Thursday with
surface ridging settling over the CWA by Thursday night. Strong
winds continue through the morning and tapper off west to east in
the afternoon as surface ridge moves in from the east. Sufficient
cold air advection much of the day will be battling the low sun
angle with temperatures struggling to break 60 degrees.  Winds
become calm and temperatures plummet with extremely dry air in place
pwats below 0.25 inches, mean RH below 20 percent SFC-500mb) and
skies should be clear by Midnight Friday. These elements should
allow for a radiational freeze to impact all locations except
Souther Hidalgo, Cameron and the immediate coast. Can not rule out
an hour or two of freezing temperatures for parts of Hidalgo and
Cameron though.

.LONG TERM (Friday through Wednesday): Freezing temperatures are
likely linger a couple of hours after sunrise Christmas morning,
north of the populated areas of the Rio Grande Valley. Christmas Day
will be mild with abundant sunshine as surface high pressure settles
across the area. High temperatures Friday should range from the
upper 60s near the coast to the low to mid 70s inland. A nearly
zonal 500 mb flow over Deep South Texas during the period will
result in warming temperatures by late in the weekend into early
next week. Southeast flow develops this weekend as surface high
pressure moves eastward. Rain chances increase near the coast by
Monday night as moisture returns courtesy of strong southerly flow.
The next cold front is expected to arrive on Wednesday bring a
chance of showers and thunderstorms Tuesday night into Wednesday,
mainly near the coast.

&&

.MARINE (Now through Thursday Night): Strong cold front surges
through the northern coastal waters shortly after Midnight clearing
all waters by  5 am Thursday. Winds reach gales shortly after
frontal passage with strong winds through Thursday. Seas build all
day likely to exceed 10 feet around daybreak Thursday. Surface high
builds along the coast Thursday night/Friday morning with winds and
seas steadily improving. Some gusts exceeding 40 knots are possible
between Midnight and 9 AM.

Friday through Tuesday: Marine conditions will improve Friday as
high pressure briefly settles across the western Gulf of Mexico.
Moderate winds and seas will develop for the weekend into early next
week as onshore flow develops. Increasing winds and building seas
Monday night into Tuesday may require Small Craft Exercise Caution
or Small Craft Advisory at that time.

&&

.FIRE WEATHER: Upgraded and expanded the Fire Weather watch to a Red
Flag Warning for the eastern two-thirds of the CWA Thursday from 6
AM to 3 PM. Strong northerly winds and the lowest dew points in
quiet some time are expected to overspread the region creating
elevated to critical fire weather conditions. Models have continue
to advertise dew points falling below zero Fahrenheit over the
northern Ranchlands nearing single digits in parts of the RGV.
Relative humidity values plummet very quickly behind the front and
continue to fall through the morning approaching 20 percent along
the immediate coast. The strongest winds are expected in the morning
with a steadily drop off west to east Thu afternoon.  The most
critical time for rapid spread will be between 9 am and 1 pm when
the strongest winds and falling RH combine. There will still be an
elevated threat through the afternoon with RH values continue to
fall until sunset but winds should be a lot less gusty. As mentioned
in previous AFD...Needless to say Christmas Eve is a time to refrain
from any burning or outdoor equipment operations that could spark on
very dry fuels.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  47  60  36  68 /  30  10   0   0
BROWNSVILLE          49  62  35  70 /  30  10   0   0
HARLINGEN            47  61  32  70 /  30  10   0   0
MCALLEN              48  63  36  71 /  10   0   0   0
RIO GRANDE CITY      46  63  34  72 /   0   0   0   0
SOUTH PADRE ISLAND   53  60  43  63 /  30  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 6 AM to noon CST Thursday for TXZ249>252-
     351.

     Wind Advisory from midnight tonight to 9 AM CST Thursday for
     TXZ250-251-351.

     Freeze Watch from late Thursday night through Friday morning for
     TXZ248>252-254-353.

     Red Flag Warning from 9 AM to 3 PM CST Thursday for TXZ253>257-
     353.

     Wind Advisory from 2 AM to noon CST Thursday for TXZ253>257-353.

GM...Gale Warning from midnight tonight to noon CST Thursday for
     GMZ130-132-135-150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

59-GB/63-KC
Hazardous weather outlook, Dec 23, 4:31 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
431 AM CST Wed Dec 23 2020

TXZ248>255-353-232330-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Northern Hidalgo-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for inland portions of the Rio
Grande Valley and Deep South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday: Rapid spread of wildfires is possible from the
combination of very dry air, strong winds, and dry or cured
grasses and brush. Wind gusts could reach 40 mph around daybreak
in parts of Cameron and Willacy County, which could blow down
outdoor items not tightened down.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ256-257-351-232330-
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Moderate rip currents can be expected at area beaches today.
Strong northerly winds may gust over 40 mph toward daybreak
Thursday. These winds could cause minor damage to unfastened light
objects...including beach equipment.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thursday: High winds may gust over 40 mph through noon. These
winds could cause minor damage to unfastened light
objects...including beach equipment. Any wildfires may spread
fairly rapidly from late morning through sunset due to a
combination of strong winds and rapidly falling humidity. High
intensity rip currents and very rough surf is expected at the
beach.

Friday: Moderate rip currents may continue in the early morning.

Weekend: Moderate south to north longshore currents with embedded
rip currents are expected at the beach.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-232330-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
431 AM CST Wed Dec 23 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Gale force northerly winds and rapidly building and dangerous seas
and waves will arrive following a cold front, which will sweep
through the waters between midnight and 2 AM. An isolated
thunderstorm may occur along the front, reducing visibility to 1
to 2 nautical miles.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale force winds or gusts will continue through early afternoon
and dangerous and very rough seas will continue through the day.
Winds and seas will steadily subside overnight Thursday night with
improved conditions by Friday.

.SPOTTER INFORMATION STATEMENT...

Marine spotters may wish to self activate after midnight tonight
but remain in safe harbor when doing so.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 3:33 AM CSTGale WarningBRO32 hr
Dec 23, 4:03 AM CSTFire Weather WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy12 hr
Dec 23, 3:14 PM CSTFreeze WatchBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy and 1 more23 hr
Dec 23, 3:33 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more23 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.